Open Access
April 2005 Analysis of binary spatial data by quasi-likelihood estimating equations
Pei-Sheng Lin, Murray K. Clayton
Ann. Statist. 33(2): 542-555 (April 2005). DOI: 10.1214/009053605000000057


The goal of this paper is to describe the application of quasi-likelihood estimating equations for spatially correlated binary data. In this paper, a logistic function is used to model the marginal probability of binary responses in terms of parameters of interest. With mild assumptions on the correlations, the Leonov–Shiryaev formula combined with a comparison of characteristic functions can be used to establish asymptotic normality for linear combinations of the binary responses. The consistency and asymptotic normality for quasi-likelihood estimates can then be derived. By modeling spatial correlation with a variogram, we apply these asymptotic results to test independence of two spatially correlated binary outcomes and illustrate the concepts with a well-known example based on data from Lansing Woods. The comparison of generalized estimating equations and the proposed approach is also discussed.


Download Citation

Pei-Sheng Lin. Murray K. Clayton. "Analysis of binary spatial data by quasi-likelihood estimating equations." Ann. Statist. 33 (2) 542 - 555, April 2005.


Published: April 2005
First available in Project Euclid: 26 May 2005

zbMATH: 1068.62067
MathSciNet: MR2163151
Digital Object Identifier: 10.1214/009053605000000057

Primary: 62H11
Secondary: 62H12

Keywords: estimating equations , Quasi-likelihood functions , spatial data

Rights: Copyright © 2005 Institute of Mathematical Statistics

Vol.33 • No. 2 • April 2005
Back to Top